MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #1 RM/LL -9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #1 RM/LL -9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5630-G-129
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicates products were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right pka.It was reported that the insert would not seat into the baseplate.A 2nd implant was available, used, and performed as expected.Rep reported a 15-20 minute surgical delay with use of tourniquet.Rep reported that x-rays, medical records, and further information are not available due to hospital policy.
 
Additional Manufacturer Narrative
An event regarding seating/locking issue involving a triathlon insert was reported.The event was confirmed by visual inspection of the returned product.Review of the returned product by a material analysis engineer indicated that damage observed on insert consistent with attempted implantation and explantation of device.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no medical records were provided for review.Indicate all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar reported events for the lot referenced.Review of device by a material analysis engineer indicated that damage observed on insert consistent with attempted implantation and explantation of device.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON PKR INSERT X3 #1 RM/LL -9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7532649
Report Number0002249697-2018-01504
Device Sequence Number1121862
Product Code HRY
UDI-Device Identifier07613327015836
UDI-Public07613327015836
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2021
Device Catalogue Number5630-G-129
Device Lot Number838AV6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight98